Log in
Parkinson's Movement
15,261 members13,783 posts

Sinemet (carbidoba/levodoba) side effects

If you google the text in the title it shows scary side effects. I would like to know if anybody who takes Sinemet had any trouble. I'm taking only B1 at this time.

25 Replies
oldestnewest

What text,what title?

Reply

The text in the title of this post. It is about Sinemet side effects and I would like to know if anybody who takes Sinemet has / had any trouble.

2 likes
Reply

I’ve been on c/l for 6 months and have had no side effects whatsoever

5 likes
Reply

Hi there. I’ve been on Sinemet for 5 years and it has enabled me to continue my life of ultra running . The side effect right now is that it makes me tired, but without it I wouldn’t even be walking . Not sure what’s in front of me with my journey of PD but right now I am very thankful for the medication. Karen

3 likes
Reply

I've been taking 3 tabs/day of 25/100 Sinemet for eight years. No increase in dosage. No side effects except occasional constipation which is under control unless I forget to eat a prune each day. The Sinemet keeps me moving faster, though I really like a little nap in the afternoon. The Sinemet also calms down my dominant hand tremor.

1 like
Reply

I started it three month ago but it does not help enough with the tremors. Thank you.

Reply

Consuming too much honey also has side effects. We’d need to look at the benefits vs risks.

5 likes
Reply
3 likes
Reply

Five years on Sinemet plus, no side effects, neuro said my deterioration would have been worse without it, now got poor balance, no energy and poor walking gait. no noticeable tremor though.

4 likes
Reply

I only get very vivid dreams and a bit of insomnia

2 likes
Reply

WebMD lists Sinemet as one the drugs that causes erectile dysfunction

Reply

In my case is the other way.

Reply

I was started on it about a month ago because I had to reduce dosage of pramipexole after being on it for almost 3 years. I feel drowsy with it and not as energetic. Have mild tremors and it seems to help that. Going to try to tweak dosage .

Reply

Thank you. It seems Sinemet helps for about 5 years. It should give more energy instead fatigue and no erectile dysfunction. The single issue I have with my PD is RH mild tremor. B1 helped the other issues but tremor only partially.

1 like
Reply

you can use thc for tremors. read posts by danfitz

BTW Kemadrine is also effective for tremors only

1 like
Reply

Are you talking CBD?

Reply

yes

Reply

THC and/or CBD has 0 effect on my tremors but it works great as a sleep aid.

1 like
Reply

As you may know, a lot of medications come with *possible* side effects. Most people, however, will never get them.

3 likes
Reply

On the Michael J fox website Rachel Dolun has good information under the heading, Ask the MD. I just listened to one talk called, Myths about Levodopa. It's very informative and might be of some help.

1 like
Reply

What is the c/l long term damage?

Reply

Think about the opposite question - what are the side effects of not taking levodopa?

3 likes
Reply

Beware of combining too many meds that augment vasodilation.

1 like
Reply

Hi ion_ion

I have been taking Sinemet plus since being diagnosed in January this year. I have had no side effects whatsover, and the tremor in my left hand has stopped completely.

1 like
Reply

In retrospect, I am PIGD, dxed in late 2011, early 2012. First few years were easy. Gradually, daily dosage increased, other PD meds added. Several years later (2018), the sum of meds began to induce side effects, or so it seems. As you enter stage 3, you may find that getting meds to be as efficacious as they have been, becomes increasingly problematic.

Reply

You may also like...